Hair shedding after use of Minoxidil 10% after 6 months and Dutasteride 0.5mg for 2 months?

I had been on Dutasteride for 2 months along with Minoxidil 10%. But fearing side effects of Dutasteride, I stopped its usage and then continued with only Minoxidil 10% on a regular basis for 4 months. It has been total of 6 months of treatment. Till now, the hair had stopped falling, but now all of a sudden the hair fall has increased. Is it because I only use Minoxidil and not Dutasteride? Should I resume taking Dutasteride?

Doctor Answers 3

It is best to follow your doctor's advice over advice from the Internet. Unless the advice is to follow your doctor's advice.

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It is best to follow your doctor's advice over advice from the Internet. Unless the advice is to follow your doctor's advice.  You need to inform your doctor that you feel that the treatment is not working.



Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 106 reviews

Understanding Hair loss and treatment options: prp and progesterone

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Yes, stopping Dutasteride caused another hair fall. I suggest seeing a hair loss expert to evaluate and go over your condition and provide you information about your best treatment options. Minoxidil works well in combination with other treatments. There are great non-invasive options like PRP/progesterone and/or hair transplantation. See an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 207 reviews

Hair loss after stopping dutasteride

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

If you fear the side effects of dutasteride you should not take this medication. You might wish to sit down face to face with your hair physician and review the medication details again. All in all, it does seem that you were effectively treating your hair loss and the hair cycle was switching back to normal parameters. Now when you stopped the dutasteride, you triggered a shed again. 

Jeff Donovan, MD, PhD
Vancouver Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.